MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS
Model Number ZCT400
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is from (b)(6) 2019 to present.If explanted, give date: not applicable, as the lens remains implanted.(b)(4).Device evaluation: the product testing could not be performed as the product was not returned (the lens remains implanted).The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.The product was manufactured and released according to specifications.A search in complaint system revealed that no other complaints have been received for this production order number.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Event or Problem Description
A female patient reported that she had double vision in both eyes.However, after the surgery it enabled her to have double vision in one eye (left eye).The patient confirmed that the problem is only with her left eye.The surgery has improved her vision; however, the patient still cannot see.The patient indicated that she has a very bad astigmatism and has always had night blindness.But after the surgery, the issue is twice as bad, and she has zero depth perception which is why she no longer drives at night.When the patient looks at a traffic light, she sees another traffic light just below it.The lights and starburst bother the patient very much, but she has been using a special mirror device just for driving which has been helping her with the lights.The patient reported that she cannot read a road sign until she is about to pass it.She is inverting numbers, and when she looks in the mirror her pupils are different sizes.The pupil in the left eye is larger than the pupil in the right eye.The patient also had floaters which are gone for the most part.The patient corrected herself that she never had any pain as was initially reported, but just an unusual feeling.The patient confirmed that she was not given any medication out of the normal treatment regimen, and there was no complication during the surgery.No additional information was provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10136675
Report Number9614546-2020-00218
Device Sequence Number2094691
Product Code HQL
UDI-Device Identifier05050474553804
UDI-Public(01)05050474553804(17)220425
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/30/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/25/2022
Device Model NumberZCT400
Device Catalogue NumberZCT400U145
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/15/2020
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date06/10/2020
Supplement Report FDA Received Date10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005